Alert archive / Wisconsin / Gale Warnings in 2023
Gale Warning 36, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Dec 11, 2023, 2:39 AM CST. It took effect at Dec 11, 2023, 9:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2023, 2:39 AM CST (08:39 UTC)
- In effect from
- Dec 11, 2023, 9:00 PM CST
- Expired
- Dec 12, 2023, 6:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
501 WHUS73 KMKX 110839 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 239 AM CST Mon Dec 11 2023 LMZ261-362-364-366-563-565-567-868-111645- /O.NEW.KMKX.GL.W.0036.231212T0300Z-231212T1200Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 239 AM CST Mon Dec 11 2023 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST TUESDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and waves 7 to 10 ft expected. * WHERE...Northern Open Waters of Lake Michigan. * WHEN...From 9 PM this evening to 6 AM CST Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-111645- /O.NEW.KMKX.SC.Y.0105.231212T0300Z-231213T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 239 AM CST Mon Dec 11 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT CST TUESDAY NIGHT... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 9 PM this evening to midnight CST Tuesday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
627 WHUS73 KMKX 112006 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 206 PM CST Mon Dec 11 2023 LMZ261-362-364-366-563-565-567-868-120415- /O.CON.KMKX.GL.W.0036.231212T0300Z-231212T1200Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 206 PM CST Mon Dec 11 2023 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST TUESDAY... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and waves 6 to 9 ft expected. * WHERE...Northern Open Waters of Lake Michigan. * WHEN...From 9 PM this evening to 6 AM CST Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-120415- /O.CON.KMKX.SC.Y.0105.231212T0300Z-231213T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 206 PM CST Mon Dec 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT CST TUESDAY NIGHT... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 9 PM this evening to midnight CST Tuesday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
346 WHUS73 KMKX 120307 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 907 PM CST Mon Dec 11 2023 LMZ261-362-364-366-563-565-567-868-121115- /O.CON.KMKX.GL.W.0036.000000T0000Z-231212T1200Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 907 PM CST Mon Dec 11 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Southwest to west winds 20 to 30 kt with gusts up to 35 kt and waves 6 to 9 ft. * WHERE...Northern Open Waters of Lake Michigan. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-121115- /O.CON.KMKX.SC.Y.0105.000000T0000Z-231213T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 907 PM CST Mon Dec 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TUESDAY NIGHT... * WHAT...Southwest to west winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until midnight CST Tuesday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
160 WHUS73 KMKX 120845 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 245 AM CST Tue Dec 12 2023 LMZ261-362-364-366-563-565-567-868-121200- /O.CON.KMKX.GL.W.0036.000000T0000Z-231212T1200Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 245 AM CST Tue Dec 12 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and waves 6 to 9 ft. * WHERE...Northern Open Waters of Lake Michigan. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ643>646-121645- /O.CON.KMKX.SC.Y.0105.000000T0000Z-231213T0600Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 245 AM CST Tue Dec 12 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southwest to west winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until midnight CST Tuesday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Dec 10, 9:11 PM CST, 5 hours 28 minutes earlier. Its key messages:
- -No major impacts expected through the week.
Area forecast discussion, Dec 10, 9:11 PM CST, 5 hours 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 911 PM CST Sun Dec 10 2023 .KEY MESSAGES... -No major impacts expected through the week. && .UPDATE... (Issued 911 PM CST Sun Dec 10 2023) Updated the sky cover to keep the cloudy conditions going into Monday morning per latest satellite and models. Otherwise, the forecast looks on track through the remainder of the night. DDV && .SHORT TERM.. (Issued 319 PM CST Sun Dec 10 2023) Tonight and Monday: Clouds are starting to thin in SW Wisconsin as models have been showing, but there is uncertainty on the rate of its progression. High pressure moving in from the west will bring drier air tonight and tomorrow, but there is some moisture trapped beneath an inversion around 3000 ft. Soundings do not show this eroding until late tonight or Monday morning. The back edge of the low stratus is tied to a surface ridge axis over Minnesota. This is projected to move through Wisconsin around sunrise, so we may not see the clouds erode until then. Winds will be light as high pressure moves across the middle Mississippi Valley. Sun is expected on Monday. Marquardt && .LONG TERM... (Issued 319 PM CST Sun Dec 10 2023) Tuesday through Sunday: Wisconsin will be under the influence of northwest flow behind a mid level trough. Highs will be in the lower 30s to start this period. A cold front will push through early Tuesday but dry weather is expected. Then high pressure will dominate Wednesday and Thursday. Temperatures will become a little milder later in this period due to mid level ridging and southwest flow behind the surface high. A shortwave late in the week may bring a chance (20%) for light precipitation, likely rain, but models differ on the timing. Marquardt && .AVIATION... (Issued 911 PM CST Sun Dec 10 2023) Extended MVFR ceilings into Monday morning per latest satellite and models. Still expecting clearing skies from west to east late tomorrow morning into the afternoon. Winds will be generally light tonight into Monday as well. DDV && .MARINE... (Issued 319 PM CST Sun Dec 10 2023) Northwest to west winds will be less than 15 knots through Monday. Winds will increase to 20 to 25 knots Monday night out of the southwest and remain elevated through Tuesday. A small craft advisory may be needed. Marquardt && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Dec 10, 2:17 PM CST, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 217 PM CST Sun Dec 10 2023 WIZ046-047-051-052-056>060-062>072-112030- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 217 PM CST Sun Dec 10 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-112030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 217 PM CST Sun Dec 10 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Sunday Small Craft Advisory conditions will be possible again Monday night into Tuesday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-112030- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 217 PM CST Sun Dec 10 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Sunday Gale conditions are possible across the far northern open waters of Lake Michigan Monday night. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 2:39 AM CST | Small Craft Advisory | MKX | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.